Glad to have found this forum. I am hypothyroid for over 15 years now and suffering from fatigue (want to sleep a lot during day and need to put effort and concentration to finish simple tasks) and brain fog for the last 6 years. I tried a lot of vitamins (B's, Iron, A, C, D etc) which any success. This year Feb, I took 100mcg L-Selenomethionine and next day my head was so clear and alert I was so thrilled. But I was back to normal in a couple weeks. So I increased dosage gradually from 200 to 400, every time the effect lasting couple weeks or so. Recently, I got my Serum Selenium levels tested and the result was slightly high. While L-Selenomethionine did have some effect, methyl-selenocysteine 400mcg did nothing for me. I stopped taking Selenium 3 months ago out of fear it could cause diabetes and hairfall.
Last 2 weeks has been very bad, I feel very drowsy all the time and standing up would make me light headed. This with the heavy fog is just driving me crazy. I tried Dr.Brownstein Iodine protocol early this year and I felt horrible on it. It raised my tsh level too and it continues to stay raised after 6+ months. I am scared to experiment, at the same time desperate to get rid of this brain fog. When I took Selenium initially, it felt like I could accomplish several things in a day, had high energy and concentration. I was never Selenium deficient to begin with, my levels were normal when I started.
Also, I was very sick for 4 months April-July possibly covid. I had shortness of breath, fatigue and post exertional malaise (couldnt walk small distances) which sort of cleared up slowly. Now all of a sudden, I am down again, this time I dont have any post exertional malaise, it's general tiredness and lack of focus.
Sorry for the long post, Appreciate if anyone could provide insights into my case. Doctors are out of ideas and prescribe anxiety and depression pills which I don't want to take. I took Benzos during Covid recovery and I had horrible withdrawl despite taking them randomly over the course of a month. I still have interal tremors/vibrations from those pills even after 3 months off them.